What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 19, 12:20 PM CST, 17 minutes earlier.
Area forecast discussion, May 19, 12:20 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
120 PM CDT Sun May 19 2019
.SHORT TERM...
351 AM CDT
Through Monday...
Another challenging day ahead with regard to POP trends, as several
days have been lately. In this case there are multiple centers of
circulation between the surface and upper levels and thus no single
focus for forcing. At the surface there are at least two centers
early this morning, one main low lifting across Iowa and the other
moving into western Missouri as a mesolow along a cold front
stretching south of the Iowa low. Aloft a third circulation
becomes evident across South Dakota. All three were associated
with comma- shaped swaths of precipitation overnight. One swath
associated with the circulation across Iowa was crossing the local
area and should be clearing to our north and east by daybreak. On
its heels moving out of Missouri into southwest Illinois was a
band associated with the mesolow near Kansas City.
Using the RAP as a guide for the evolution of these features in the
near term, the mesolow near Kansas City would not maintain its
distinct circulation but instead merge into the Iowa low as the
associated cold front lifts northeast. This frontal zone and any
remnant mesolow would appear to reach the local area toward late
morning or early afternoon, so this would appear to be the most
likely period for renewed thunderstorm development today. Of course
given the poor handling of convection that we have been seeing from
models lately, confidence is not overly high regarding these trends
today.
If storms do manage to develop in the warm and moist airmass ahead
of the approaching front, damaging winds would appear to be the
primary concern given the strong kinematics that will be in place.
The best chance for strong to severe weather likely would be east of
the local area, as per the 06z SPC Day One outlook and the trends
outlined above. There could however be a brief period of concern
around mid-day before storms do move east.
Confidence begins to increase toward later afternoon and evening
regarding the exit of these features and a return to drier weather
tonight through Tuesday morning in the post frontal airmass.
Temperatures Monday range from 10 to 20 degrees cooler than today.
Lenning
&&
.LONG TERM...
120 PM CDT
Tuesday through Sunday...
The break following the current system looks to be relatively
short lived as another powerful shortwave emerges out into the
southern Plains later Monday into Monday night. This cyclone is
forecast to occlude with a deep vertically stacked forecast to
track due north across the central Plains Tuesday into Tuesday
night, with a Fujiwara type interaction depicted with another
closed low digging southeast into the Intermountain West.
The warm conveyor belt of this significantly occluded system is
forecast to arc out well ahead of the storm and move across the
CWA Tuesday night into Wednesday morning. Despite strong shear
profiles that should be in place, this activity is likely to
outrun the better instability with the warm sector likely pinched
off to our south, so thinking the severe threat will be minimal
with this activity Tuesday night.
Deep longwave trough is expected to remain anchored over the
western U.S. through the remainder of the long term period, with
this midweek cyclone expected to lift north to the northern Plains
before shearing eastward around the periphery of an unusually
strong early season sub-tropical ridge forecast to develop over
the southeast U.S. We should be on the periphery of the upper
ridge with nearby baroclinic zone probably fluctuating around the
region. Should get into the warm sector Wed into Thursday with a
period of above average temperatures. Temps and precip chances
heading into next weekend will hinge on the exact placement of
this boundary, which is going to be very hard to pin down with
much certainty this far out.
- Izzi
&&
.AVIATION...
For the 18Z TAFs...
Scattered SHRA/Isold TSRA will continue across the region with
most likely timing at immediate terminals between 20-21z. Gusty
southwest winds likely this afternoon with higher gusts in storms,
potentially briefly over 40kt. Cold front will sweep across the
terminals this afternoon bring an end to the TSRA threat. In the
wake of the front, trailing region of wrap around cloudiness,
including a large area will pivot into the terminal area tonight,
with winds gradually subsiding. Lake breeze will likely develop
Monday afternoon and move across the Chicago terminals.
- Izzi
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Gale Warning...nearshore waters until 6
PM Sunday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, May 19, 11:12 AM CST, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1212 PM CDT Sun May 19 2019
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
201715-
Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Porter-Newton-Jasper-Benton-
1212 PM CDT Sun May 19 2019 /112 PM EDT Sun May 19 2019/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Elevated damaging wind risk...up to 65 mph.
Elevated hail risk...up to quarter size.
Limited Non thunderstorm wind Risk.
DISCUSSION...
Fast moving clusters of thunderstorms ahead of a cold front will
move across the area through the early to mid afternoon. The
strongest thunderstorms will be capable of producing damaging wind
gusts, with an isolated risk for large hail. The highest chance
for severe wind gusts will be east and southeast of a Peru to
Antioch line. Behind the cold front, southwest winds could gust up
to 40 mph.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Tuesday...
Limited Flooding Risk at night.
Elevated Thunderstorm Risk at night.
Limited Non Thunderstorm Wind Risk.
Wednesday through Saturday...
Limited Thunderstorm Risk.
DISCUSSION:
A very strong low pressure system developing over the Plains
early this week could bring heavy rain and possibly severe
storms to the outlook area late Tuesday into Tuesday night.
.SPOTTER INFORMATION STATEMENT...
Spotters will likely be needed through mid afternoon.
GENERAL STORM MOTION OF THE DAY:
Moving toward the northeast at around 50 mph.
LMZ740>745-201715-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1212 PM CDT Sun May 19 2019
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Gale force winds and or very hazardous waves.
Elevated Thunderstorm Risk...with an associated:
Elevated hail risk...up to quarter size.
Elevated thunderstorm wind gust risk...to around 50 knots.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday...
Hazardous conditions for small craft are likely.
Tuesday...
Hazardous conditions for small craft are likely.
Elevated Thunderstorm Risk.
Wednesday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk.
Thursday through Saturday...
Limited Thunderstorm Risk.
RC
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, May 19, 10:17 AM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
1117 AM CDT Sun May 19 2019
ILZ003-004-008-191700-
Boone IL-Winnebago IL-Ogle IL-
1117 AM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR OGLE...WINNEBAGO AND NORTHWESTERN
BOONE COUNTIES UNTIL NOON CDT...
At 1117 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Monroe to near Freeport to Coleta.
Movement was northeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Rockford, Loves Park, Machesney Park, Rochelle, South Beloit,
Rockton, Oregon, Mount Morris, Rockford Airport, Roscoe, Byron,
Cherry Valley, Winnebago, Polo, Pecatonica, Forreston, Durand,
Hillcrest, Stillman Valley and Lake Summerset.
Including the following interstates...
I-39 between mile markers 112 and 120.
I-90 between mile markers 1 and 2, and between mile markers 64 and
76.
This includes... Castle Rock State Park, Lowden State Park, Ogle
County Fairgrounds, Rock Cut State Park, Rock Valley College,
Rockford Aviators Baseball, Rockford Speedway, White Pines State
Park, and Winnebago County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4249 8890 4189 8909 4189 8936 4190 8936
4190 8940 4189 8942 4189 8943 4190 8942
4191 8944 4191 8947 4190 8948 4190 8963
4193 8963 4193 8969 4217 8969 4220 8967
4220 8940 4250 8940
TIME...MOT...LOC 1617Z 232DEG 42KT 4256 8961 4228 8958 4191 8978
CarlawSpecial weather statement, May 19, 10:33 AM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
1133 AM CDT Sun May 19 2019
ILZ010-191715-
Lee IL-
1133 AM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR LEE COUNTY UNTIL 1215 PM CDT...
At 1133 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sterling to near Deer Grove to near
Sheffield. Movement was northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dixon, Walton, Amboy, Franklin Grove, Ashton, Sublette, Compton,
Nelson, West Brooklyn and Harmon.
Including the following interstate...
I-88 between mile markers 45 and 74.
This includes... Lee County Fairgrounds and Sauk Valley College.
LAT...LON 4190 8963 4190 8948 4191 8946 4191 8943
4189 8943 4189 8942 4190 8940 4190 8936
4189 8936 4189 8905 4163 8909 4163 8917
4158 8917 4159 8963
TIME...MOT...LOC 1633Z 236DEG 39KT 4185 8964 4162 8963 4140 8972
CarlawSpecial weather statement, May 19, 10:58 AM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
1158 AM CDT Sun May 19 2019
ILZ003-004-008-011-191745-
Boone IL-De Kalb IL-Winnebago IL-Ogle IL-
1158 AM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR OGLE...NORTHWESTERN DE KALB...
WINNEBAGO AND BOONE COUNTIES UNTIL 1245 PM CDT...
At 1158 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Footville to near Rockford Airport to near
Oregon. Movement was east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Rockford, Belvidere, Loves Park, Machesney Park, Sycamore, Rochelle,
South Beloit, Rockton, Genoa, Oregon, Rockford Airport, DeKalb,
Roscoe, Poplar Grove, Byron, Cherry Valley, Winnebago, Kirkland,
Capron and Hillcrest.
Including the following interstates...
I-39 between mile markers 97 and 123.
I-88 between mile markers 75 and 93.
I-90 between mile markers 1 and 2, and between mile markers 48 and
76.
This includes... Northern Illinois University, Boone County
Fairgrounds, Castle Rock State Park, Lowden State Park, Ogle County
Fairgrounds, Rock Cut State Park, Rock Valley College, Rockford
Aviators Baseball, and Rockford Speedway.
LAT...LON 4249 8871 4206 8869 4188 8873 4190 8949
4219 8934 4250 8928
TIME...MOT...LOC 1658Z 253DEG 37KT 4267 8914 4224 8915 4193 8932
CarlawSpecial weather statement, May 19, 11:11 AM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
1211 PM CDT Sun May 19 2019
ILZ010-011-191800-
De Kalb IL-Lee IL-
1211 PM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEE AND SOUTHWESTERN DE
KALB COUNTIES UNTIL 100 PM CDT...
At 1211 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ashton to 7 miles southeast of Franklin
Grove to near La Moille. Movement was northeast at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Shabbona, Waterman, Ashton, Paw Paw, Sublette, Lee, Compton, Steward
and West Brooklyn.
Including the following interstates...
I-39 between mile markers 78 and 96.
I-88 between mile markers 65 and 74, and near mile marker 83.
LAT...LON 4178 8925 4189 8929 4189 8894 4190 8894
4189 8873 4184 8867 4163 8879 4163 8917
4158 8917 4159 8937
TIME...MOT...LOC 1711Z 237DEG 43KT 4193 8919 4177 8920 4161 8929
CarlawSpecial weather statement, May 19, 12:12 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
112 PM CDT Sun May 19 2019
ILZ013-014-191830-
Cook IL-DuPage IL-
112 PM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DUPAGE AND
NORTHEASTERN COOK COUNTIES UNTIL 130 PM CDT...
At 111 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lemont, moving northeast at 40 mph. An additional strong storm was
located near Elmhurst.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Chicago, Cicero, Evanston, Skokie, Des Plaines, Orland Park, Oak
Lawn, Berwyn, Oak Park, Downers Grove, Glenview, Elmhurst, Lombard,
Park Ridge, Wilmette, Westmont, Maywood, Morton Grove, Villa Park and
Brookfield.
Including the following interstates...
I-55 between mile markers 270 and 294.
I-88 between mile markers 132 and 140.
I-94 between mile markers 32 and 60.
I-290 between mile markers 12 and 29.
I-294 between mile markers 32 and 60.
I-355 between mile markers 8 and 9, and between mile markers 21 and
22.
This includes... Argonne National Laboratory, Brookfield Zoo,
Lincoln Park Zoo, Loyola University, Toyota Park, Triton College,
University of Chicago, Hawthorne Park, Moraine Valley Community
College, Northeastern Illinois University, Northwestern University,
Soldier Field, University of Illinois Chicago, US Cellular Field...IL
Institute of Technology, Wrigley Field, The Loop, Museum of Science
and Industry, Museum Campus, and Northerly Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4215 8776 4206 8767 4203 8767 4190 8761
4190 8760 4188 8762 4185 8761 4178 8756
4163 8791 4164 8792 4164 8802 4165 8802
4182 8804
TIME...MOT...LOC 1811Z 229DEG 34KT 4169 8794
CarlawSpecial weather statement, May 19, 12:32 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
132 PM CDT Sun May 19 2019
ILZ014-191845-
Cook IL-
132 PM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COOK COUNTY UNTIL
145 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stickney, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm. A 41 mph
wind gust was recorded at Midway airport with this thunderstorm.
Locations impacted include...
Chicago, Cicero, Evanston, Skokie, Berwyn, Oak Park, Wilmette,
Maywood, Morton Grove, Franklin Park, Forest Park, River Forest,
Riverside, Harwood Heights, Stickney, Midway Airport, Lincoln Park,
Northerly Island, Navy Pier and Niles.
Including the following interstates...
I-55 between mile markers 285 and 294.
I-94 between mile markers 38 and 57.
I-290 between mile markers 21 and 29.
I-294 between mile markers 38 and 57.
This includes... Lincoln Park Zoo, Loyola University, Triton
College, Hawthorne Park, Northeastern Illinois University,
Northwestern University, Soldier Field, University of Illinois
Chicago, US Cellular Field...IL Institute of Technology, Wrigley
Field, The Loop, Museum Campus, and Northerly Island.
LAT...LON 4208 8768 4206 8767 4203 8767 4198 8765
4196 8763 4196 8764 4194 8764 4194 8763
4191 8762 4190 8762 4189 8761 4188 8762
4182 8759 4175 8776 4193 8786 4210 8771
TIME...MOT...LOC 1831Z 226DEG 34KT 4182 8774
Carlaw